U.S. doctors online nowAsk doctors free
PA
A 49-year-old male asked:

atypicals-zyprexa-latuda-seroquel etc. or anticonvultants-depakote-tegretol-lamictal etc..which are harder on your liver?

1 doctor answer3 doctors weighed in
Dr. Mara Fiorentino
Psychiatry 36 years experience
Liver function: Medications are often metabolized in the liver and their safety depends on its integrity. Tegretol induces its own metabolism. Depakote increases the amount of ammonia. Zyprexa, seroquel and Latuda (lurasidone) are metabolized by different metabolic pathways by citochrome p450 enzymes. Lamictal is glucuronized. The risk of liver disease due to these drugs depends on the dose of meds and the liver capacity.
Dr. Heidi Fowler
Psychiatry 25 years experience
excellent info.
Jan 11, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 45-year-old member asked:

What does frequent bowel movement together with lower back pain indicate?

2 doctor answers5 doctors weighed in
Dr. Walid Osta
Pain Management 19 years experience
GI ISSUES AND PAIN: These symptoms could have totally independent origins such as irritable bowel disease co-existing with lumbar degenerative disk disease. However, you should check for changes in the color of the stools and if it seems oily as these my indicate problems arising from the gall bladder and/or the pancreas which may give both symptoms. You should follow up with pcp asap for evaluation and work up.
A 44-year-old member asked:

I had a colostomy reversal. I have never gotten back to the same type of bowel movements--it has been fairly mushy since. Is this normal?

2 doctor answers8 doctors weighed in
Dr. Carlo Contreras
A Verified Doctoranswered
A US doctor answeredLearn more
Yes, in most cases.: Usually patients with a colostomy have had part of their colon removed. The colon is responsible for reabsorbing water from the stool. If you have less colon, then you will reabsorb less water and your stool will be softer and less formed in character. If you are not having any other symptoms besides the mushy stools, don't be alarmed. See your doctor if you have other symptoms though.
A 44-year-old member asked:

Is having an abdominal/pelvic CT scan to check for kidney stones dangerous?

2 doctor answers5 doctors weighed in
Dr. Moez Khorsandi
Urology 27 years experience
No: A ct scan to assess for kidney stones is not dangerous. If one gets multiple ct scans frequently, the radiation from these studies can potentially cause future abnormalities due to cumulative dose of the radiation.
A 21-year-old male asked:

I get a stabing pain in my anus from time to time, and when I poop a terd stays in there ocasionally and I wipe for about 13 minutes, and somtimes my belly button fells wierd, also notice random stabbing pains when I urinate?

2 doctor answers3 doctors weighed in
Dr. Eric Kaplan
Colon and Rectal Surgery 42 years experience
Too many : Nonspecific issues to give you an answer, so i would suggest you discuss each of these with your primary care doctor. They do not seem to be related to each other.
A 38-year-old member asked:

Took cipro (ciprofloxacin) for my bladder infection now I have belly pain?

1 doctor answer4 doctors weighed in
Dr. Julia Stanford
Internal Medicine and Pediatrics 23 years experience
Unclear: Could be side effect of using the Cipro (ciprofloxacin) or may be that bladder infection not fully treated. Follow up with your md.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated May 8, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.